Schizophrenia.com

Problems with sex?


#1

I know we already have the sex is disgusting post up here but, and here comes super honesty time, does anyone suffer from sexual dysfunction? I used to have a very strong libido and enjoyed sex and climaxed every time. I had a boyfriend I very much was in love with at the time and it was bliss. Here is the shame: I can climax, alone, watching porn. It takes forever but I enjoy the feeling. I have sex with the man I am with now and ever since I started medication, its almost like a lottery whether or not anything happens. I have problems concentrating on what’s happening and dumb thoughts will just constantly pop in as if I’m taking a Sunday drive. I’m off my antipsychotics now, still take xanax, but the libido like said goodbye as soon as my phsychosis had me at a breaking point with no escape and I ended up on the fifth floor in the mental ward.
Not looking for judgements or disgust or negativity here! I am taking a risk by being open and I really want to know if I’m ‘broken’ or if anybody else has had or is having similar issues with arousal and/or intercourse. Anyone? Anyone at all… Hello tap tap is this thing on?
I would love feedback this is driving me crazy and making me feel bad about myself.


#2

Do you take an antidepressant? Some of them will do you in. Don’t know about zanax.


#3

Totally know where your coming from my libido has decreased significantly since I was heavily medicated, and I can understand it taking ages to be aroused too. But I do have to take my age in to account? But I haven’t been interested in a serious sexual relationship for nearly 10 years, I have a history of bad break ups and wanting to know who I really am, have thought lately I would like to settle down but the sex just isn’t what it’s about for me (wholly and souly) it actually confuses me having such a low libido!

Lollie


#4

Plus I don’t know your history but I have done loads of drugs that have contributed to me having a low sex drive? Also I said to my therapist the other day if it means that I just have to spend the rest of my days with just me it was kind of a relief.


#5

Those could’ve contributed to it. I’m still young enough as it shouldn’t be an issue. It puts a huge amount of stress on my relationship though. I’m also not dependent on sex, but my partner feels like its important and then feels bad when he thinks he can’t satisfy me, but I have more important needs. spiritually and emotionally. But in that moment I feel bad because I feel like I’m not my old self. I wouldn’t mind being on my own either. I have a lot to deal with as it is. Another person is difficult to live with.


#6

Im not on antidepressants anymore, but they completely killed sex for me. So much that I didn’t even want to try I was numbed out


#7

Maybe you should get a good book and tell him to wake you up when his finished…


#8

try not to feel guilty about it, time is a healer.


#9

I’ve had times of high sex-drive and low sex-drive while on antipsychotics. For me I don’t think it’s the meds, I think it’s the illness and the situation I’m in.

To be honest, right now I’m like you. I prefer masturbation to intercourse with my partner, and I don’t blame it on the meds but on my difficulties concentrating while being touched by someone else when there are a lot of emotional issues between us. Intercourse just seems to be too complicated right now. Also, my doctor did a testosterone test on me and found that my level was clinically low. And so now I’m getting testosterone shots every two weeks which are helping hugely. That in itself is a warning not to oversimplify our thinking about sex. There may be problems we don’t even see or other health issues that have to be dealt with.

Maybe you should wait and see – the situation may be temporary or caused by something you don’t even know about. Meanwhile, don’t be disturbed about taking care of yourself.

I hope it helps to know that some of us have similar issues to deal with although I’m sure it is truly a different story with each of us.

Take care and Good luck.


#10

Things seem to be in transition for me. When I was self-medicating I was very indiscreet and rampant. I’d be all over everyone when I was on XTC. On Sz medication… no urge, no want, no feeling. Hardly even masturbated.

Off medication… every thing that got repressed came screaming back with a white hot need that made me act very stupid and much chaos and embarrassment ensued.

The tactile hallucination I have makes the whole experience seem really weird. Not bad or scary, but I can’t keep up with it. It just gets feeling like there are more then one set of hands on me. It’s very disorienting. But now that my meds are leveling out and I’m healing… parts of me are waking up. If I could knock down my brand of tactile hallucinations I would have an easier time I’m sure. Plus, I would need a girlfriend.

I hope you and your guy can find the happy medium for this. It can be a relationship killer.


#11

Whats your schizophrenia doing during sex?


#12

@william93
Voices and visions make me extremely distracted. Can’t go into too much detail its just … Distracting


#13

It’s the antiphyscotic your on. It’s not the best decision to get off it but within a month the sex drive will come back, once the medicine is completely out of your body.


#14

i cant seem to get a girlfriend i would like one


#15

What antiphyscotic are you on?


#16

Thanks guys for sharing. Now I don’t feel like I’m alone in this situation. I really appreciate the feedback! It brings some form of peace to my mind. I hope thing improve and are consistent. I also hope he can understand what is going on but I find it difficult to talk about my sz with him. Sometimes he thinks I can control it which sucks I tell him if I could don’t you think I’d have done that already!?!??!


#17

I quit my antipsychotics in august, and haven’t gone back on them since. Ive only had 2 severe episodes that I couldn’t control since then. The meds really mess me up and I’ve tried soo many it feels like the only one that works is my only hope but the side effects make me not want to be on them at all and I hate trying a million of them
My symptoms are here but I can deal with them until I get to a point of crisis with continuing episodes


#18

I find it hard to meet people. I was between episodes when I met my current boyfriend otherwise I’d still be on my own. We may part ways but I can’t seem to follow through with the breakup I’ve tried several times. But that’s a whole different conversation. I do love him, but I feel like it would be best if I’m alone for a little while. He isn’t going for a speration though. Ah! Not what I’m trying to say at all that’s for a different day


#19

in your case i think the illness is responsible and not meds, maybe with right antipsychotic med you will feel better, for a temporary period you can use women viagra.


#20

u could always try rohypnol. drastic i know but it reduces inhibitions that u may have due to ur illness.